Heffernan, J. E. and Resnick, S. I. (2005) Hidden regular variation and the rank transform. Advances in Applied Probability, 37 (2). pp. 393-414. ISSN 1475-6064Full text not available from this repository.
Random vectors in the positive orthant whose distributions possess hidden regular variation are a subclass of those whose distributions are multivariate regularly varying with asymptotic independence. The concept is an elaboration of the coefficient of tail dependence of Ledford and Tawn. We show that the rank transform that brings unequal marginals to the standard case also preserves the hidden regular variation. We discuss applications of the results to two examples, one involving flood risk and the other Internet data.
|Journal or Publication Title:||Advances in Applied Probability|
|Uncontrolled Keywords:||Heavy tail ; regular variation ; Pareto tail ; coefficient of tail dependence ; hidden regular variation ; rank transform ; asymptotic independence ; Internet traffic ; flood risk|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
|Deposited On:||20 Nov 2008 12:45|
|Last Modified:||15 Jan 2016 01:06|
Actions (login required)